Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

What causes swelling in the ankle along with left-sided abdominal pain?

User rating for this question
Excellent
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 5163 Questions
Question
My mother is having swelling in left ankle during the day time and at night time the swelling reduces.
Additionally there is pain in left side of abdomen.
She is 65 years old.
Wed, 23 May 2018 in Digestion and Bowels
 
 
Answered by Dr. Aashish Raghu 19 hours later
Brief Answer:
Ankle arthritis, Ovarian mass etc.

Detailed Answer:
Hi there

Thanks for the query

I have read your query and gone through the attached photos.

There appears to be mild swelling of the ankle as per the photo.

It would be helpful if you could answer some questions for me -

1) Does your mother have pain in the left ankle?
2) Is there any burning sensation or pain in the sole of the foot?
3) Does she have breathless on walking or doing daily activities / heart problems / Diabetes / High blood pressure?
4) Is your mother in any medication?
5) Are there any dilated veins seen on her left leg when she stands up?

The causes for swelling in a single limb could be many. Abdominal pain with swelling could be due to ovarian mass, ankle pain and swelling could be due to arthritis or injury, sometimes heart failure can cause swelling, even Thyroid disorder can cause limb swelling.

I hope you can provide me the answers to the above questions after which I will be able to guide you to managing this problem.

Thanking you.

Regards,

Dr.Aashish Raghu
Above answer was peer-reviewed by
 
Follow-up: What causes swelling in the ankle along with left-sided abdominal pain? 2 hours later
Thank you Doctor for your quick reply.

Please find answers for the questions

1. No, only swelling
2. No
3. She has high blood pressure
4. She is taking medicines for high blood pressure
5. No
 
 
Answered by Dr. Aashish Raghu 2 hours later
Brief Answer:
Blood pressure medication can cause swelling of ankles

Detailed Answer:
Thank you for answering my questions.

Version medication to control high blood pressure can cause swelling around the ankles.

If you could list the medicines she's taking I can advise further.
Above answer was peer-reviewed by
 
Follow-up: What causes swelling in the ankle along with left-sided abdominal pain? 29 minutes later
I am attaching the pictures of tabletes. she takes one each per day.
 
 
Answered by Dr. Aashish Raghu 33 minutes later
Brief Answer:
Atorvastatin (first drug photo) can be a common cause of ankle swelling

Detailed Answer:
According to the literature, both these medicines can cause swelling of the ankle. more chance is seen with Atorvastatin.

It would be advisable to discuss about this with her doctor and request change in Medicine of required.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor